On the distribution of sequences of the form (qny)
DOI:
https://doi.org/10.7146/math.scand.a-151576Abstract
We study the distribution of sequences of the form (qny)∞n=1, where (qn)∞n=1 is some increasing sequence of integers. In particular, we study the Lebesgue measure and find bounds on the Hausdorff dimension of the set of points γ∈[0,1) which are well approximated by points in the sequence (qny)∞n=1. The bounds on Hausdorff dimension are valid for almost every y in the support of a measure of positive Fourier dimension. When the required rate of approximation is very good or if our sequence is sufficiently rapidly growing, our dimension bounds are sharp. If the measure of positive Fourier dimension is itself Lebesgue measure, our measure bounds are also sharp for a very large class of sequences.
References
Cassels, J. W. S., An introduction to Diophantine approximation, Facsimile reprint of the 1957 edition. Cambridge Tracts in Mathematics and Mathematical Physics, No. 45. Hafner Publishing Co., New York, 1972.
Chow, S., and Technau, N., Dispersion and Littlewood's conjecture, Adv. Math. 447 (2024), Paper No. 109697, 17 pp. https://doi.org/10.1016/j.aim.2024.109697
Chow, S., and Zafeiropoulos, A., Fully inhomogeneous multiplicative Diophantine approximation of badly approximable numbers, Mathematika 67 (2021), no. 3, 639–646. https://doi.org/10.1112/mtk.12095
Chung, K. L., and Erdös, P., On the application of the Borel-Cantelli lemma, Trans. Amer. Math. Soc. 72 (1952), 179–186. https://doi.org/10.2307/1990661
Falconer, K. J., Sets with large intersection properties, J. London Math. Soc. (2) 49 (1994), no. 2, 267–280. https://doi.org/10.1112/jlms/49.2.267
Furstenberg, H., Disjointness in ergodic theory, minimal sets, and a problem in Diophantine approximation, Math. Systems Theory 1 (1967), 1–49. https://doi.org/10.1007/BF01692494
Haynes, A., Jensen, J. L., and Kristensen, S., Metrical musings on Littlewood and friends, Proc. Amer. Math. Soc. 142 (2014), no. 2, 457–466. https://doi.org/10.1090/S0002-9939-2013-11921-0
Kahane, J.-P., and Salem, R., Ensembles parfaits et séries trigonométriques, Actualités Scientifiques et Industrielles, No. 1301, Hermann, Paris, 1963.
Khinchin, A. Y., Continued fractions, University of Chicago Press, Chicago, Ill.-London, 1964.
Mattila, P., Fourier analysis and Hausdorff dimension, Cambridge Studies in Advanced Mathematics, 150, Cambridge University Press, Cambridge, 2015. https://doi.org/10.1017/CBO9781316227619
Persson, T., and Reeve, H. W. J., A Frostman-type lemma for sets with large intersections, and an application to diophantine approximation, Proc. Edinb. Math. Soc. (2) 58 (2015), no. 2, 521–542. https://doi.org/10.1017/S0013091514000066
Pollington, A. D., Velani, S., Zafeiropoulos, A., and Zorin, E., Inhomogeneous Diophantine approximation on M0-sets with restricted denominators, Int. Math. Res. Not. IMRN (2022), no. 11, 8571–8643. https://doi.org/10.1093/imrn/rnaa307
Rudnick, Z., and Sarnak, P., The pair correlation function of fractional parts of polynomials, Comm. Math. Phys. 194 (1998), no. 1, 61–70. https://doi.org/10.1007/s002200050348
Technau, N., and Zafeiropoulos, A., The discrepancy of (nkx)inftyk=1 with respect to certain probability measures, Q. J. Math. 71 (2020), no. 2, 573–597. https://doi.org/10.1093/qmathj/haz058